# SDR U9FS2015FA0000184

- Difficulty date: May 1, 2015
- Submitted: May 8, 2015
- Operation: General aviation
- Aircraft: N49158
- Make and model: Cessna 152
- Aircraft serial: 15281171
- Aircraft time: 10,284 hours
- Engine: Lyc O235L2C
- Engine time: 479 hours
- Propeller: Snsnch 72CK
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Gear
- Part number: K3822
- Part serial: NONE
- Condition: Loose
- Location: Lt Magneto
- Part time: 479 hours
- Component: Magneto, Champion, 4381
- Component part number: 4381
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

DURING A ROUTINE TRAINING FLIGHT, ENGINE BEGAN TO RUN ROUGH AND LOST POWER.  ACFT MADE A FORCED LANDING IN A PLOWED FIELD CAUSING DAMAGE TO THE NOSE GEAR AND ENGINE MOUNT.  LOSS OF ENGINE POWER WAS CAUSED BY THE FAILURE OF THE LT MAGNETO DISTRIBUTOR GEAR ARM WHICH CAUSED THE LT MAGNETO TO CROSSFIRE DISRUPTING NORMAL FIRING OF THE RT MAGNETO AND LEADING TO THE LOWER SPARK PLUGS FOULING.  INSPECTION OF THE LOWER SPARK PLUGS FOUND CYLINDER NR 2 AND NR 4 LOWER SPARK PLUGS SEVERELY LEAD FOULED AND INOPERATIVE, CYLINDER NR 1 AND NR 3 LOWER SPARK PLUGS WERE ALSO FOULED BUT STILL OPERATIONAL. CYLINDER NR 2 AND NR 4 LOWER SPARK PLUGS ARE FIRED BY THE RT MAGNETO.  INSPECTION OF THE MAGNETO DISTRIBUTOR GEAR SHOWED A CHANGE IN THE METHOD OF ATTACHING THE DISTRIBUTOR ARM WHICH DOES NOT APPEAR TO BE AS STRONG AS THE PREVIOUS METHOD. RECOMMEND THE MAGNETO INSPECTION INTERVAL BE CHANGED FROM 500 HRS TO 400 HRS UNTIL THIS PROBLEM CAN BE ELIMINATED. SUBSEQUENT INSPECTION OF THE RT MAGNETO FOUND THE DISTRIBUTOR GEAR ARM TO ALSO BE LOOSE REQUIRING REPLACEMENT OF THE PART.
